Virginia, 2022

Damaging Winds in Virginia, June 2, 2022

June 2, 2022 · NWS AKQ · 35 events in 16 counties and zones

Scattered severe thunderstorms developed across central, northern, and eastern Virginia as well as the Maryland Eastern Shore on June 2nd in response to a surface trough and upstream MCV.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$63,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms developed across central, northern, and eastern Virginia as well as the Maryland Eastern Shore on June 2nd in response to a surface trough and upstream MCV.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 2, 2:01 PM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 2, 2:01 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
301 PM EDT Thu Jun 2 2022

.SYNOPSIS...
A cold front pushes through the region tonight into Friday.
High pressure returns for the upcoming weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 255 PM EDT Thursday...

Another hot afternoon for the area, with 18z temps in the low to
mid 90s across much of the area, with upper 70s to mid 80s along
the MD Atlantic coast. Cold front extends from the NY Capital
district back west of the Central/southern Appalachians and
into the Mid-South region. Regional radar analysis showing
numerous clusters of showers and embedded thunderstorms
developing W-NW of the area along pre-frontal lee trough,
currently draped just west of I-95 from SE PA into north central
NC.

CAMs remain in good agreement in weakening some of this shra/tstm
activity with downslope flow limiting areal coverage to a degree
as expected across the piedmont. DCAPE of 800-1200 J/Kg over
the northern tier of the area (1000-1500 southern sections) is
balanced by weak deep layer bulk shear values of 20-30 kt.
Better values of 30-40 kt of 0-6 km shear maximized from
northern VA up into SE PA/S NJ. Thus, still appears best storm
chances remain oriented to our north. However, expectation
remains that as showers and storms push closer to our area in
the next few hours, convection becomes more cold pool-dominant
locally. This will translate to potential for development into
our area, with scattered to numerous t-storms expected (best
chances north of FVX-RIC-SBY line). 20-30 Pop for isolated to
widely sct T-Storms along the NE NC sounds through around
23z/7pm. PoPs will avg 50-70% N and 30-50% S by 00Z/02.

SVR Thunderstorm watch 303 is in effect until 9 pm, essentially
for the area mentioned above. Potential is there for extension
in time or area into Hampton Roads later tonight, again
conditional on progress of developing convective cold pool.
Main threat remains strong/damaging wind gusts (as well as
possible frequent lightning) from any stronger convection.

Ongoing SCT-Numerous SHRAs/tstms through this evening decreases
in coverage/winds down after midnight as cold front lingers
across southern portions of the area overnight. Lows from the
l-m60s N and W to around 70F SE.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
As of 255 PM EDT Thursday...

Front will drop through the remainder of the local area Fri
morning. Will have a slight to low end chc thunder mention over
SE VA/NE NC. No significant threat of severe anticipated with
meager shear and early morning timing. Otherwise, much cooler
with NNW winds developing post-cold front. Highs in the u70s-
l80s. A cool, pleasant evening is expected on Fri night w/ lows
from the m-u50s W to the l-m60s along the coast.

Front drops well south of the area through the weekend, with a
stellar late Spring weekend expected weatherwise. Forecast highs Saturday are in the upper 70s to lower 80s, with
lower to mid 80s Sunday (upper 70s at the beaches). Forecast
lows Saturday and Sunday mornings are in the in the upper 50s to
mid 60s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 255 PM EDT Thursday...

Weather concerns next week are mainly with respect to the
evolution of remnants of PAC T.S. Agatha. This system is
currently meandering near the Yucatan Peninsula and SE Gulf of
Mexico. Latest from NHC this afternoon shows a 90% chance of
tropical development over the Atlantic Basin in the next day or
so, with the system likely to be renamed Alex in relatively
short order. For what it's worth the 12z/2 GFS has trended
toward the stronger/coastward ECMWF solution, but is still
more elongated and weaker. As always please refer to NHC
products with respect to this system.

Outside of any influence of Alex, nee Agatha, Upper flow
becomes quasi-zonal over the eastern CONUS for the first half
of next week in response to weak ridging building over the
plains. Temperatures which begin the period near to slightly
below normal, gradually warm back near or above climo values
through next work week with steadily rising thicknesses. After
a dry weekend and early next week, PoPs return with approaching
front by the middle of next week.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 1205 PM EDT Thursday...

After some morning stratus with backdoor cold front at SBY,
VFR conditions have returned, with VFR conditions expected
across area terminals this afternoon. A cold front approaches
from the W-NW late today. Increasing coverage of SHRAs/tstms are
expected late this afternoon and through this evening. Won't
rule out ISOLD tstms INVOF any seabreeze boundaries (ORF- ECG)
late this afternoon...much of the convection is expected to be
after 20Z/02 through ~04z/03. Short-lived MVFR cigs/vsbys and
VRB wind gusts are possible in/near any of these storms.

Areal coverage diminishes after midnight though at least ISOLD
SHRAs/tstms could linger into Fri morning PHF-ORF-ECG. High
pressure rebuilds over the area this weekend, with VFR
conditions expected Sat-Mon.

&&

.MARINE...
As of 255 PM EDT Thursday...

Sub-SCA conditions continue through much of tonight as a cold front
gradually approaches the waters from the NW. Winds are generally S-
SW at 5-10 kt this aftn with 1 ft waves/2 ft seas. Scattered strong
to severe tstms are expected this evening, which will likely
necessitate SMWs. Gusts to ~50 kt are possible in the strongest
storms. The greatest chc for strong-severe tstms is across the mid-
upper bay and nrn coastal waters, where a Severe Tstm Watch is in
effect through 01z/9 PM. That front will slowly push S and E of the
local waters later tonight through Fri AM. Winds turn to the NNW
then N Fri AM following the FROPA. Winds increase to around 15 knots
(15-20 kt across the mid-upper Ches Bay) for a brief period Friday
morning before diminishing to 10-15 kt Friday afternoon. Local wind
probabilities continue to only show a 30-60% chance of 18 kt winds
in areas of the bay N of New Pt Comfort (from roughly 6 AM-noon
Friday). Therefore, will keep the Small Craft Advisory for the
northern Chesapeake Bay zone, but will not expand it S of Windmill
Point, VA. 1-2 ft waves/2-3 ft seas are expected through today, with
2-3 ft waves/~3 ft seas by midday Fri.

High pressure builds over the waters from Fri aftn-Sun AM with sub-
SCA conditions expected. A subtropical disturbance potentially
passes well offshore later Sunday into Monday, bringing the
potential for SCA conditions across the coastal waters (especially S
of Cape Charles) due to 5 ft+ seas. Winds turn onshore with speeds
around 15 kt by Sunday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 AM to 1 PM EDT Friday for ANZ630.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...MAM
LONG TERM...ALB/MAM
AVIATION...MAM
MARINE...ERI
Hazardous weather outlook, Jun 2, 1:01 PM EST, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
201 PM EDT Thu Jun 2 2022

NCZ012>017-030>032-102-VAZ065-066-079-087-088-092-031815-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Lunenburg-
Brunswick-Greensville-Sussex-Southampton-
201 PM EDT Thu Jun 2 2022

This Hazardous Weather Outlook is for northeast North Carolina,
south central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Isolated to scattered strong thunderstorms will be possible late
this afternoon through this evening as a cold front approaches from
the northwest. Strong wind gusts will be the primary threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MDZ021>025-VAZ048-060>062-064-067>069-075>078-082>086-090-099-100-
509>522-031815-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Charles City-
New Kent-Gloucester-Middlesex-Mathews-James City-Accomack-
Northampton-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
201 PM EDT Thu Jun 2 2022

...SEVERE THUNDERSTORM WATCH 303 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ080-081-089-093-095>098-523>525-031815-
Dinwiddie-Prince George-Surry-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-York-Newport News-Hampton/Poquoson-
201 PM EDT Thu Jun 2 2022

This Hazardous Weather Outlook is for south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Isolated to scattered severe thunderstorms will be possible late
this afternoon through this evening as a cold front approaches from
the northwest. Damaging wind gusts will be the primary threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NWS/AKQ

In the hours before

Special weather statement, Jun 2, 3:10 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
410 PM EDT Thu Jun 2 2022

VAZ048-509-022100-
Fluvanna VA-Western Louisa VA-
410 PM EDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of northwestern Louisa
and Fluvanna Counties through 500 PM EDT...

At 410 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crozet, or near Charlottesville, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Lake Monticello around 430 PM EDT.
  Troy around 440 PM EDT.
  Boswells Tavern around 445 PM EDT.
  Ferncliff around 450 PM EDT.
  Louisa around 500 PM EDT.

Other locations impacted by this storm include Dixie, Nahor, Green
Springs, Stage Junction, Shores, Zion Crossroads, Central Plains,
Bremo Bluff, Antioch and Union Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Virginia.

&&

LAT...LON 3806 7826 3813 7821 3813 7818 3815 7809
      3813 7805 3814 7801 3812 7798 3812 7796
      3775 7817 3771 7822 3769 7824 3769 7826
      3773 7837 3774 7842 3776 7847 3780 7849
TIME...MOT...LOC 2010Z 266DEG 35KT 3801 7860

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Miller

The radar

The Sterling radar (KLWX), 139 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

35 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fluvanna

When
June 2, 3:42 PM EST
Where
Fluvanna County, 3.5 mi N of Cunningham
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
37.920, -78.340

Around 2,500 power outages were caused by storms centered near Lake Monticello.

Thunderstorm Wind, Fluvanna

When
June 2, 3:45 PM EST
Where
Fluvanna County, 3.88 mi W of Troy
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.940, -78.300

Two trees were knocked down in Union Mills.

Thunderstorm Wind, Louisa

When
June 2, 4:00 PM EST
Where
Louisa County, 2.97 mi NNW of Mineral
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.060, -77.940

A tree was knocked down on a power line on Raccoon Lane.

Thunderstorm Wind, Goochland

When
June 2, 4:07 PM EST
Where
Goochland County, 1.29 mi ENE of Bula
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
37.780, -78.030

Several trees fell down which resulted in lane closures.

Thunderstorm Wind, Louisa

When
June 2, 4:10 PM EST
Where
Louisa County, 1.29 mi ENE of Pendleton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.010, -77.880

A tree fell down near the 8880 block of Fredericks Hall Road.

Thunderstorm Wind, Prince Edward

When
June 2, 4:10 PM EST
Where
Prince Edward County, 3.22 mi SSE of Elam
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.240, -78.590

A tree fell down on Five Forks Road east of Pamplin.

Thunderstorm Wind, Prince Edward

When
June 2, 4:15 PM EST
Where
Prince Edward County, 0.55 mi E of Farmville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
37.300, -78.560

A cluster of over 1,000 power outages was caused by a storm in Prospect.

Thunderstorm Wind, Prince Edward

When
June 2, 4:18 PM EST
Where
Prince Edward County, 2.82 mi NNW of Hampden Sydney
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.270, -78.480

A tree fell on the 2400 Block of Cumberland Road.

Thunderstorm Wind, Goochland

When
June 2, 4:30 PM EST
Where
Goochland County, 0.55 mi E of State Farm
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.650, -77.820

A tree fell down on the 1900 Block of River Road.

Thunderstorm Wind, Goochland

When
June 2, 4:35 PM EST
Where
Goochland County, 1.49 mi NNE of Sabot
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.640, -77.760

A tree fell down on Dover Road near Crozier.

Thunderstorm Wind, Hanover

When
June 2, 4:35 PM EST
Where
Hanover County, 2.18 mi E of Jones Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
37.870, -77.660

Numerous reports of trees down in and around Montpelier and Beaverdam.

Thunderstorm Wind, Goochland

When
June 2, 4:38 PM EST
Where
Goochland County, State Farm
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
37.650, -77.830

Trees fell down which may have caused the closure of the east lanes of River Road.

Thunderstorm Wind, Amelia

When
June 2, 4:45 PM EST
Where
Amelia County, 2.07 mi S of Truxillo
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.340, -78.030

A tree fell down on Harrisons Road.

Thunderstorm Wind, Caroline

When
June 2, 4:47 PM EST
Where
Caroline County, 1.38 mi N of Ladysmith
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
38.040, -77.520

Trees were knocked down on Route 1 and Gatewood Road and also near the intersection of Paige and Sunshine School Road in Caroline County.

Thunderstorm Wind, Caroline

When
June 2, 4:52 PM EST
Where
Caroline County, 0.69 mi S of Antioch Fork
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
38.010, -77.330

A tree fell down on US-301.

Thunderstorm Wind, Caroline

When
June 2, 4:55 PM EST
Where
Caroline County, Bowling Green
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.050, -77.350

Trees and power lines were knocked down throughout Caroline County, especially near Bowling Green. This resulted in thousands of power outages in the county.

Thunderstorm Wind, King William

When
June 2, 4:58 PM EST
Where
King William County, 1.09 mi E of Mangohick
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
37.800, -77.260

A tree fell down across King William Avenue near Dabneys Mill road.

Thunderstorm Wind, Caroline

When
June 2, 4:59 PM EST
Where
Caroline County, 0.88 mi SW of Sparta
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
37.990, -77.240

A tree fell down on Sparta Road near Pendleton Road.

Thunderstorm Wind, Chesterfield

When
June 2, 5:00 PM EST
Where
Chesterfield County, 1.79 mi ESE of Winterpock
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.340, -77.700

A tree landed on power lines on 11800 Block of Winterpock Road.

Thunderstorm Wind, Hanover

When
June 2, 5:00 PM EST
Where
Hanover County, 1.49 mi NNE of Studley
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
37.690, -77.290

A cluster of around 2,500 power outages was likely due to a storm northeast of Mechanicsville and Atlee.

Thunderstorm Wind, King William

When
June 2, 5:03 PM EST
Where
King William County, 0.55 mi E of Epworth
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
37.780, -77.210

A tree fell down on Enfield Road near Haileys Court.

Thunderstorm Wind, King William

When
June 2, 5:10 PM EST
Where
King William County, 0.88 mi NW of Midway
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.760, -77.130

A tree fell down on Venter Road near US Highway 360.

Thunderstorm Wind, Chesterfield

When
June 2, 5:12 PM EST
Where
Chesterfield County, 1.1 mi W of Centralia
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.380, -77.470

A power pole was knocked down on Centralia Road.

Thunderstorm Wind, Essex

When
June 2, 5:13 PM EST
Where
Essex County, 0.88 mi NW of Loretto
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.080, -77.040

A tree fell down on Route 17 and Wheatland Road.

Thunderstorm Wind, Essex

When
June 2, 5:15 PM EST
Where
Essex County, Loretto
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.070, -77.030

A powerline was down near the intersection of Clark Store Road and Tidewater Trail.

Thunderstorm Wind, King William

When
June 2, 5:17 PM EST
Where
King William County, 2.59 mi ESE of Manquin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
37.680, -77.110

A tree fell down on East River Road near Belmont Road.

Thunderstorm Wind, Essex

When
June 2, 5:24 PM EST
Where
Essex County, 0.69 mi S of Tappahannock Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.910, -76.870

A power pole was knocked down on the 1400 Block of Tappahannock Boulevard.

Thunderstorm Wind, King William

When
June 2, 5:35 PM EST
Where
King William County, 2.65 mi NW of Port Richmond
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
37.580, -76.850

A tree was down across Virginia Route 30 near VFW Road.

Thunderstorm Wind, Richmond

When
June 2, 5:45 PM EST
Where
Richmond County, 2.07 mi N of Farnham
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
37.910, -76.600

Trees and power lines were knocked down on Route 616 in the vicinity of Oakland Road in Richmond County.

Thunderstorm Wind, Lancaster

When
June 2, 5:52 PM EST
Where
Lancaster County, 0.69 mi S of Alfonso
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.790, -76.520

A tree was knocked down on Route 3 near Beulah Baptist Church.

Thunderstorm Wind, Northumberland

When
June 2, 5:55 PM EST
Where
Northumberland County, 0.55 mi E of Heathsville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
37.920, -76.460

Trees and power lines were knocked down throughout Northumberland County.

Thunderstorm Wind, Surry

When
June 2, 6:30 PM EST
Where
Surry County, 1.38 mi N of Barham
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
37.150, -77.100

Power outages were reported in the southwestern portion of Surry County.

Thunderstorm Wind, Accomack

When
June 2, 7:00 PM EST
Where
Accomack County, Chincoteague
Measured
51 kt (59 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
37.930, -75.380

A 51 knot gusts was measured at the Main Street Weatherflow sensor in Chincoteague.

Thunderstorm Wind, Surry

When
June 2, 7:04 PM EST
Where
Surry County, 1.1 mi E of Surry
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
37.130, -76.830

Several power outages were caused by a storm just south of Surry.

Thunderstorm Wind, Northampton

When
June 2, 7:25 PM EST
Where
Northampton County, Willis Wharf
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
37.520, -75.820

A cluster of around 500 power outages was likely caused by a storm centered just south of Exmore.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2022Every state in 2022This day in weather historyWarnings in Virginia, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1036100, 1036101, 1036102, 1036103, 1036104, 1036105, 1036106, 1036109, 1036111, 1036112, 1036113, 1036114, 1036116, 1036117, 1036118, 1036119, 1036120, 1036121, 1036122, 1036123, 1036124, 1036125, 1036126, 1036128, 1036129, 1036131, 1036139, 1036141, 1036142, 1036144, 1036145, 1036146, 1036148, 1036153, 1036147.